MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 12106450S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
During an orthopedic surgery, a guide/blocking pin piece broke off; could not be removed, and the broken piece was left in the patient.Surgeon indicated that there are more risk to attempt to remove.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the product was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned and no other evidence was provided for investigation.More information as well as the affected product must be available in order to determine the exact root cause of the failure.However, based on the risk management file and past complaint history some of the possible causes are but not limited to: bending and/or torsion overload, wrong entry point in the bone, etc.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If the device is returned or any further information is provided, the complaint report will be updated.

Brand Name
K-WIRE GAMMA Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9257689
Report Number0009610622-2019-00901
Device Sequence Number10891747
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2024
Device Catalogue Number12106450S
Device Lot NumberK07E3B4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight83